×

zbMATH — the first resource for mathematics

Relative Nielsen theory for noncompact spaces and maps. (English) Zbl 1098.55001
Relative Nielsen theory deals with the estimation of the number of fixed points of maps in the relative homotopy class of a given relative map \(f\colon (X,A)\to (X,A)\) of a pair of compact polyhedra. H. Schirmer obtained two invariants, namely \(N(f;X,A)\) [Pac. J. Math. 122, 459–473 (1986; Zbl 0553.55001)] and \(N(f;\overline{X-A})\) [Topology Appl. 30, No. 3, 253–266 (1988; Zbl 0664.55003)], which are lower bounds for the number of fixed points on \(X\) and \(\overline{X-A}\), respectively, for maps in the relative homotopy class of \(f\).
The reviewer obtained an invariant \(N(f;X-A)\) [X. Zhao, Lect. Notes Math. 1411, 189-199 (1989; Zbl 0689.55008)], which is a lower bound for the number of fixed points on \(X-A\). These methods were also used to estimate the periodic points, with given least period or period, on \(X\), \(\overline{X-A}\) and \(X-A\). Corresponding Nielsen type numbers were obtained in [P. R. Heath, H. Schirmer and C. You, Topology Appl. 63, No. 2, 117–138 (1995; Zbl 0827.55002)].
The authors of the paper under review generalize these relative type Nielsen numbers to the setting of “admissible” maps of noncompact ANR-pairs. The key point is that under the admissibility assumption, the fixed point index of the given map is well-defined, and hence the generalized Nielsen type numbers share the same lower bound properties as the original ones. Such a generalization aims at the application of Nielsen theory to analysis, which was formalized by U. K. Scholz in the non-relative case [Rocky Mt. J. Math. 4, 81–87 (1974; Zbl 0275.55013)].

MSC:
55M20 Fixed points and coincidences in algebraic topology
37C25 Fixed points and periodic points of dynamical systems; fixed-point index theory, local dynamics
47H10 Fixed-point theorems
54H25 Fixed-point and coincidence theorems (topological aspects)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Andres, J.; Gorniewicz, L., Topological fixed point principle for boundary value problems, (2003), Kluwer Academic Dordrecht
[2] Andres, J.; Gorniewicz, L.; Jezierski, J., A generalized Nielsen number and multiplicity results for differential inclusions, Topology appl., 100, 2-3, 193-209, (2000) · Zbl 0940.55007
[3] Andres, J.; Gorniewicz, L.; Jezierski, J., Noncompact version of the multivalued Nielsen theory and its application to differential inclusions, (), 33-50 · Zbl 1095.47502
[4] Andres, J.; Gorniewicz, L.; Jezierski, J., Relative versions of the multivalued Lefschetz and Nielsen theorems and their application to admissible semi-flows, Topology methods nonlinear anal., 16, 1, 73-92, (2000) · Zbl 0991.47040
[5] Andres, J.; Gorniewicz, L.; Jezierski, J., Periodic points of multivalued mappings with applications to differential inclusions on tori, Topology appl., 127, 3, 447-472, (2003) · Zbl 1034.34014
[6] Andres, J.; Väth, M., Coincidence index for noncompact mappings on nonconvex sets, Nonlinear funct. anal. appl., 7, 4, 619-658, (2004) · Zbl 1045.47050
[7] Andres, J.; Väth, M., Two topological definitions of a Nielsen number for coincidences of noncompact maps, Fixed point theory appl., 1, 49-69, (2004) · Zbl 1079.55004
[8] Brown, R.F., On the Nielsen fixed point theorem for compact maps, Duke math. J., 36, 699-708, (1969) · Zbl 0186.57002
[9] Cardona, F.; Wong, P.; Gonçalves, D.; Wong, P., On the computation of the relative Nielsen number, Proceedings of “theory of fixed points and its applications”, São paulo, 1999, Topology appl., 116, 29-41, (2001) · Zbl 0990.55001
[10] Cardona, F.; Wong, P., The relative Reidemeister numbers of fiber map pairs, Topology methods nonlinear anal., 21, 131-145, (2003) · Zbl 1046.55001
[11] Collins, P., Relative periodic point theory, Topology appl., 115, 97-114, (2002) · Zbl 0971.55002
[12] Dold, A., Fixed point index and fixed point theorem for Euclidean neighborhood retracts, Topology, 4, 1-8, (1965) · Zbl 0135.23101
[13] Fadell, E.; Husseini, S., Local fixed point index theory for non-simply connected manifolds, Illinois J. math., 25, 673-699, (1981) · Zbl 0469.55004
[14] Granas, A., The leray – schauder index and the fixed point theory for arbitrary anrs, Bull. soc. math. France, 100, 209-228, (1972) · Zbl 0236.55004
[15] Granas, A.; Dugundji, J., Fixed point theory, (2003), Springer New York · Zbl 1025.47002
[16] Guo, J.; Heath, P.R., Coincidence theory on the complement, Topology appl., 95, 229-250, (1999) · Zbl 0927.55001
[17] Heath, P.R.; Schirmer, H.; You, C., Nielsen type numbers for periodic points of pairs of spaces, Topology appl., 63, 117-138, (1995) · Zbl 0827.55002
[18] Heath, P.R.; Schirmer, H.; You, C., Nielsen type numbers for periodic points on nonconnected spaces, Topology appl., 63, 97-116, (1995) · Zbl 0827.55001
[19] Heath, P.R.; Zhao, X., Nielsen numbers for based maps, and for noncompact spaces, Topology appl., 79, 101-119, (1997) · Zbl 0887.55001
[20] Heath, P.R.; Zhao, X., Periodic points on the complement, Topology appl., 102, 253-277, (2000) · Zbl 0948.55002
[21] Jezierski, J., A modification of the relative Nielsen number of H. schirmer, Topology appl., 62, 45-63, (1995) · Zbl 0841.55002
[22] Jiang, B., Lectures on Nielsen fixed point theory, Contemp. math., vol. 14, (1983), American Mathematical Society Providence, RI · Zbl 0512.55003
[23] Norton-Odenthal, B.; Wong, P., A relative generalized Lefschetz number, Topology appl., 56, 141-157, (1994) · Zbl 0807.55004
[24] Schirmer, H., A relative Nielsen number, Pacific J. math., 122, 459-473, (1986) · Zbl 0553.55001
[25] Schirmer, H., On the location of fixed point sets of pairs of spaces, Topology appl., 30, 253-266, (1988) · Zbl 0664.55003
[26] Schirmer, H., A survey of relative Nielsen fixed point theory, (), 291-309 · Zbl 0805.55001
[27] Scholz, U.K., The Nielsen fixed point theory for noncompact spaces, Rocky mountain J. math., 4, 1, 81-87, (1974) · Zbl 0275.55013
[28] Zhao, X., A relative Nielsen number for the complement, (), 189-199
[29] Zhao, X., Estimation of the number of fixed points on the complement, Topology appl., 37, 257-265, (1990) · Zbl 0713.55001
[30] Zhao, X., Basic relative Nielsen numbers, (), 215-222 · Zbl 1039.55503
[31] Zhao, X., On minimal fixed point numbers of relative maps, Topology appl., 112, 41-70, (2001) · Zbl 0967.55002
[32] Zhao, X., Periodic points for relative maps, Chinese ann. math. ser. A, Chinese J. contemp. math., 24, 2, 169-174, (2003), Translation in:
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.